zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On a conjecture for trigonometric sums and starlike functions. II. (English) Zbl 1200.42002
For $\mu>0$ let $s_n^\mu(z)=\sum_{k=0}^n (\mu)_k z^k/k!$, where $(\mu)_k=\mu(\mu+1)\dots (\mu+k-1)$. Denote by $\mathcal{A}$ the class of analytic functions in the unit disk $\Bbb{D}=\{z\in\Bbb{C}:|z|<1\}$. For $f,g\in\mathcal{A}$ we write $f\prec g$ ($f$ is subordinate to $g$ in $\Bbb{D}$) if there exists $w\in\mathcal{A}$ with $|w(z)|\leq z$ for $z\in\Bbb{D}$, such that $f=g\circ w$. Also, for $\rho\in (0,1]$ we let $\mu^*(\rho)$ be the unique solution of the integral equation $\int_0^{(\rho+1)\pi}\sin(t-\rho\pi)t^{\mu-1}dt=0$. The paper under review is a continuation of the work of {\it S. Koumandos} and {\it S. Ruscheweyh} [J. Approximation Theory 149, No. 1, 42--58 (2007; Zbl 1135.42001)], where its authors guessed that: Conjecture. For $\rho\in(0,1]$ the number $\mu^*(\rho)$ is indeed maximal number $\mu(\rho)$ such that for all $n\in\Bbb{N}$ and $\mu\in (0,\mu(\rho)]$ we have $$(1-z)^\rho s_n^\mu(z)\prec \Big(\frac{1+z}{1-z}\Big)^\rho.$$ In the present paper, the authors give a proof of this conjecture in case $\rho=1/4$. To do this, they prove (based on the properties of completely monotonic functions) a sharp trigonometric inequality. Main result of paper has some applications concerning starlike functions, as more as a corollary, it gives an inequality concerning Gegenbauer polynomials.

42A05Trigonometric polynomials, inequalities, extremal problems
30A10Inequalities in the complex domain
26D05Inequalities for trigonometric functions and polynomials
42A32Trigonometric series of special types (positive coefficients, monotonic coefficients, etc.)
26D20Analytical inequalities involving real functions
Full Text: DOI
[1] , Handbook of mathematical functions with formulas, graphs and mathematical tables (1965)
[2] Andrews, G. E.; Askey, R.; Roy, R.: Special functions, (1999) · Zbl 0920.33001
[3] Askey, R.; Steinig, J.: Some positive trigonometric sums, Trans. amer. Math. soc. 187, No. 1, 295-307 (1974) · Zbl 0244.42002 · doi:10.2307/1997054
[4] Dubourdieu, J.: Sur un théorème de M. S. Bernstein relatif á la transformation de Laplace-Stieltjes, Compositio math. 7, 96-111 (1939) · Zbl 0023.04702 · numdam:CM_1940__7__96_0
[5] Koumandos, S.: An extension of vietoris’s inequalities, Ramanujan J. 14, No. 1, 1-38 (2007) · Zbl 1138.42002 · doi:10.1007/s11139-006-9002-8
[6] Koumandos, S.: Monotonicity of some functions involving the gamma and psi functions, Math. comp. 77, No. 264, 2261-2275 (2008) · Zbl 1210.33002 · doi:10.1090/S0025-5718-08-02140-6
[7] Koumandos, S.: Remarks on some completely monotonic functions, J. math. Anal. appl. 324, No. 2, 1458-1461 (2006) · Zbl 1108.26008 · doi:10.1016/j.jmaa.2005.12.017
[8] Koumandos, S.; Pedersen, H. L.: Completely monotonic functions of positive order and asymptotic expansions of the logarithm of Barnes double gamma function and Euler’s gamma function, J. math. Anal. appl. 355, No. 1, 33-40 (2009) · Zbl 1169.33001 · doi:10.1016/j.jmaa.2009.01.042
[9] Koumandos, S.; Ruscheweyh, S.: On a conjecture for trigonometric sums and starlike functions, J. approx. Theory 149, No. 1, 42-58 (2007) · Zbl 1135.42001 · doi:10.1016/j.jat.2007.04.006
[10] Koumandos, S.; Ruscheweyh, S.: Positive Gegenbauer polynomial sums and applications to starlike functions, Constr. approx. 23, No. 2, 197-210 (2006) · Zbl 1099.30006 · doi:10.1007/s00365-004-0584-3
[11] Pommerenke, C.: Univalent functions. Vandenhoeck and ruprecht, (1975)
[12] Ruscheweyh, S.: Convolutions in geometric function theory, Seminaire de math. Sup. 83 (1982) · Zbl 0499.30001
[13] Van Haeringen, H.: Completely monotonic and related functions, J. math. Anal. appl. 204, No. 2, 389-408 (1996) · Zbl 0889.26008 · doi:10.1006/jmaa.1996.0443
[14] Vietoris, L.: Über das vorzeichen gewisser trigonometrischer summen, S.-B. Öster. akad. Wiss. 167, 125-135 (1958) · Zbl 0088.27402
[15] Widder, D. V.: The Laplace transform, (1946) · Zbl 0060.24801